Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 10, NWS Tulsa, OK

April 10, 1994Benton County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 10, 1994, 7:42 PM CDT for Benton County, Arkansas. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Apr 10, 1994, 7:42 PM CDT (00:42 UTC)
Expired
Apr 10, 1994, 8:15 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 437 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
437 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 110042
TORFSM
ARC007-110115-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
742 PM CDT SUN APR 10 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  815 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...BENTON COUNTY
 
AT 740 PM CDT FORT SMITH WEATHER SERVICE RADAR INDICATED A POSSIBLE
TORNADO 5 MILES WEST OF BENTONVILLE...MOVING NORTHEAST AT 30 MPH.
 
HAM SPOTTERS HAVE REPORTED POSSIBLE FUNNEL CLOUD SIGHTINGS ASSOCIATED
WITH THIS STORM.
 
PERSONS IN THE BENTONVILLE AREA OF CENTRAL BENTON COUNTY SHOULD
REMAIN IN SHELTER.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE
IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE.  AVOID WINDOWS.  ABANDON CARS AND MOBILE HOMES
FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 4:37 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 10, 4:37 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN APR 10 1994

STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION.  HV BEEN
CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT.
AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED
ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT.
WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES.  NGM
HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN.  AVN MVS LOW THRU
AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND.

WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS
SIGNIFICANT PCPN IS PSBL.

/15

.TUL...FFA ZNS 54>67.

In the hours before

Local storm report, Apr 10, 4:02 PM CDT, 3 hours 40 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

335 PM        OSAGE          PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN
                             IN SOUTHEAST OSAGE COUNTY...ABOUT 5 MILES
                             EAST OF HOMINY NEAR THE WEST END OF SKIATOOK
                             LAKE.
Special weather statement, Apr 10, 4:14 PM CDT, 3 hours 28 minutes before
OKC101-111-143-145-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT SUN APR 10 1994

AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY
NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM
TO BECOME SEVERE.

PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN
MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION
ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF
SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 3 hours 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
432 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

250 PM        PAWNEE         NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC.

302 PM        PAWNEE         NICKLE SIZE HAIL IN MARAMEC.

330 PM        OSAGE          QUARTER SIZE HAIL JUST SOUTH OF HOMINY.

356 PM        TULSA          HALF DOLLAR SIZE HAIL IN OWASSO.

310 PM        CREEK          DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 2 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

340 PM        NOWATA         QUARTER SIZE HAIL IN LENAPAH.

440 PM        NOWATA         NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.

441 PM        WASHINGTON     NICKLE SIZE HAIL 3 MILES SOUTH OF
                             BARTLESVILLE.

451 PM        CRAIG          QUARTER SIZE HAIL IN VINITA.

425 PM        PAWNEE         60 TO 70 MPH WINDS BLEW DOWN TREES
                             AND POWER LINES IN PAWNEE.
Local storm report, Apr 10, 7:05 PM CDT, 37 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

540 PM        WASHINGTON     BASEBALL SIZE HAIL IN BARTLESVILLE.

544 PM        WASHINGTON     70 MPH WIND IN BARTLESVILLE...
                             DAMAGE WAS DONE TO THE WAL MART STORE
                             IN BARTLESVILLE
                             WINDOWS WERE BLOWN OUT OF HOMES IN
                             BARTLESVILLE

530 PM        TULSA          QUARTER SIZE HAIL IN SOUTHEAST TULSA
                             AT 38TH STREET AND 142 AVENUE.

540 PM        ROGERS         DIME SIZE HAIL IN CATOOSA.

540 PM        OSAGE          TENNIS BALL SIZE HAIL AT THE AIRPORT
                             IN BARTLESVILLE.
Local storm report, Apr 10, 7:12 PM CDT, 30 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 1994

TIME(CDT)     COUNTY         EVENT

500 PM        OSAGE          DIME SIZE HAIL IN OKESA.

510 PM        OSAGE          TREES AND POWER LINES DOWNED
                             IN WYNONA...WITH ROOF DAMAGE
                             TO SOME HOUSES AND WINDOWS BLOWN
                             OUT OF A FEW HOUSES.

440 PM        OSAGE          A HAM RADIO OPERATOR REPORTED
                             THAT A TORNADO TOUCHED DOWN ON
                             THE WEST END OF SKIATOOK LAKE AND
                             SUCKED WATER UP INTO THE AIR.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:31 AM CDTSevere Thunderstorm WarningTSABenton59 min
Apr 11, 10:00 AM CDTTornado WarningTSABenton30 min
Apr 11, 3:36 PM CDTSevere Thunderstorm WarningTSABenton69 min
Apr 11, 5:20 PM CDTSevere Thunderstorm WarningTSASebastian40 min
Apr 11, 5:20 PM CDTSevere Thunderstorm WarningTSABenton, Washington40 min
Apr 11, 6:42 PM CDTSevere Thunderstorm WarningTSALogan48 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningTSAFranklin, Johnson, Logan56 min
Apr 11, 6:58 PM CDTTornado WarningTSAFranklin, Logan32 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.